MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GUIDE WR 1.2MM X 12 BOX OF 5 STERILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GUIDE WR 1.2MM X 12 BOX OF 5 STERILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7211138
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during an anterior cruciate ligament surgery, when the package was opened, it was noticed the sterile package of the "1.2mm x 30cm guide wire" was not sealed properly.Although the surgery was not delayed, it is unknown if a back-up device was available to complete the procedure.No patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, which was used in a procedure, was not returned for evaluation.A relationship between the device and the reported incident could not be confirmed.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found other related failures.Factors that are known to contribute to the alleged fault/failure may be shipping damage, a component failure, or handling.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.If the product is returned in the future the complaint can be reopened and evaluated.

Brand Name
GUIDE WR 1.2MM X 12 BOX OF 5 STERILE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10442950
Report Number1219602-2020-01298
Device Sequence Number3872542
Product Code LXH
UDI-Device Identifier03596010559050
UDI-Public03596010559050
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2024
Device Model Number7211138
Device Catalogue Number7211138
Device Lot Number2033203
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1